Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Had hip replacement surgery. Found low thyroid levels. On Eltroxin and Levothyroxine Sodium. Prescribed Co-ciproflaxacin. Stop Eltroxin?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3394 Questions
Hi, I had hip replacement surgery on May 7, 2013. On XXXXXXX 26/13 I had blood tests done because I was so tired and my Doctor said my Thyroid levels were a bit low (I've never had trouble before) so she started me on Eltroxin 50 mcg Levothyroxine Sodium on July 2, 2013. I was walking around the block fine until I started taking these pills and then on July 26/13 I was prescribed Co-ciproflaxacin 500 mg for a bladder infection and since then my muscles have been so sore that I was using my cane again and the doctor told me to use muscles relaxers, so I take One Pms -Diclofenac SR 100mg a day or I can't walk without my cane. To me this seems as if I have digressed. Do you think I should stop taking the Eltroxin?
Posted Sat, 19 Oct 2013 in Bones, Muscles and Joints
Answered by Dr. Raju A.T 3 hours later
Brief Answer:

Detailed Answer:

Thanks for your query.

Both Ciprofloxacin and Eltroxin do not cause muscle weakness. I suspect the cause for your weakness to be something else than these drugs.

Do get yourself examined by a Neurologist to determine the cause for the weakness you have. As most of times muscle weakness is due to neurological cause.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor